Jump to content

Anyone Else Use Nitroglycerin?


lorrie
 Share

Recommended Posts

the nitro doesnt lower your bp? i am concerned about this since my bp is already low but i do get severe angina type chest pain, did your doctor require an official diagnosis of angina or did he just agree to give you nitro based on symptoms and not test results? thanks for any input

Radha

Link to comment
Share on other sites

Hi lolo,

Probably for most of us with POTS, nitro patches would not be appropriate and would cause severe hypotension. But sounds from your post on another thread that your doctor has good reason to think it is appropriate for you. Sounds like you have found it helpful and that it has not caused you any problems. I have applied many nitro patches for patients over the years as a nurse and our rule was always to apply the patch as long as the BP was greater than 100mmHg systolic. Glad you have found something that helps your chest pain.

Summer

Link to comment
Share on other sites

I've wondered about this. If the docs suspect that the pain comes from vessels being too narrow, and want to dilate them to improve bloodflow, is this the reason to use nitro. What about if your chest pain isn't caused by blockage, but low bp?

Link to comment
Share on other sites

Radha...the decision to use them was after LOTS of testing. I am ashamed to admit that I didn't really ask alot of questions...I just took the doctors advice. My bp usually runs around 125/72 (I have been on high blood pressure meds for years to keep it in this range). My bp only drops during an episode usually. My husband checks my bp during an episode and if my bp isn't too low, I take the nitro.

Link to comment
Share on other sites

What about if your chest pain isn't caused by blockage, but low bp?

Use of nitro would not be appropriate in this situation, and could be dangerous. Nitro relieves angina by dilating coronary arteries, but in doing so it will dilate all blood vessels and drop BP. Certainly not a drug for most people with POTS. Lolo, sounds like your situation is unique to most of us, and your doctor is treating you for your specific condition and symptoms. I would caution others with POTS that Nitro could be dangerous.

Link to comment
Share on other sites

other then getting a throbbing headache for five minutes, i don't usually get many side effects. Some times i might get a bit dizzy so i usually make sure i'm sitting or laying down till i feel ok.

Link to comment
Share on other sites

I was put on nitro for angina type pain and sever Raynards symptoms, but could not take them due to extrem head pains, I was told headaches in my case were due to some intercranel pressure or some such thing, anyway now I take two forms of calcium channel blockers. Which have reduced angina type pain, bp still all over the place but no more heart pains, or horrid head pains, ah bliss. Oh yes I could not take BB's either so calcium channel blockers last resort!

Anna

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...